Log in
British Heart Foundation
8,836 members5,399 posts

Suffering tummy problems

I have been experiencing tummy problems 🤢 can I take Imodium along side the other drugs I take ?

Lipitor bisopral asprin and ramipral

10 Replies
oldestnewest

Perhaps you need to check that it's not your medications that's causing the tummy upset, some Dr's prescribe a stomach protector when taking Aspirin is taken.

Just a thought,

1 like
Reply

Yeah I'm thinking that..i will go and see her this week if I can get an appointment I thought I was getting away easily with the side effects but thus has been getting worse as the weeks go on

Reply

Hi Jax I was prescribed omazeprol to take an hour before breakfast I am on same as you plus clopridigol and a statin. The omazeprol protects the stomach against the effects of the drugs

Reply

Thanks lynne I will mention it ...its getting worse each week,and I'm taking my ex mum in law to fortnams for afternoon tea today for her 80th so I could do with out a dodgy tum x

Reply

My hubby is constantly having upset stomachs, he had his HA Oct 2016. He takes the same drugs as you apart from ramipril, this was changed to canderstartin because of the cough caused by ramipril. Our GP put him on loperamide which is the same as Imodium. It helps sometimes, as he is losing weight he has an appointment with a care for the elderly doctor in June. He is 69! He has had scans and cameras and they only found a polyp, which was removed and showed nothing nasty. He has taken OMEPRAZOLE for years due to gastric problems so his stomach is protected from the aspirin. We are constantly at hospital and gps for one thing or another and we are hoping the June visit will shed some light on what is causing his stomach upsets. Your pharmacist will be able to advise you on any drug interaction. Ours is brilliant.

1 like
Reply

Thanks for the info x

Reply

I know its slightly more expensive but i buy enteric coated (gastric friebdky) aspirin. Normally i get them from Texco at 45p for 28 off the shelf, not from the pharmacy counter where the cost £1-75

1 like
Reply

Thanks I will ask about it

Reply

Hi I don't know if this will help but I take Bioglan Biotic Balance. It's a prebiotic in capsule form. I have taken for a few years before I had a HA and feel it protects the stomach by making sure it has all the good bugs. I haven't had any problems with stomach problems.

1 like
Reply

Thanks for the info ...i have an appointment to see doc next week so I'll see .

Reply

You may also like...